Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2012, 2:06 AM CST for Adams County, Franklin County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 2:06 AM CST (08:06 UTC)
- Expired
- Feb 1, 2012, 3:00 AM CST
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Adams County, MS, Franklin County, MS
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WUUS54 KJAN 010806
SVRJAN
MSC001-037-010900-
/O.NEW.KJAN.SV.W.0035.120201T0806Z-120201T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CST WED FEB 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
WESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 300 AM CST
* AT 206 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SIBLEY MOVING NORTHEAST AT
30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSTON...GARDEN CITY...CRANFIELD...HAMBURG AND KIRBY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3132 9147 3136 9149 3137 9147 3140 9147
3144 9150 3163 9116 3161 9115 3161 9099
3135 9080 3135 9098 3133 9098 3132 9112
3137 9124 3131 9143
TIME...MOT...LOC 0806Z 235DEG 25KT 3135 9138
$$
OLB1 follow-up statement
035
WWUS54 KJAN 010844
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 AM CST WED FEB 1 2012
MSC001-037-010900-
/O.CON.KJAN.SV.W.0035.000000T0000Z-120201T0900Z/
ADAMS MS-FRANKLIN MS-
244 AM CST WED FEB 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR WESTERN FRANKLIN AND EAST CENTRAL ADAMS COUNTIES...
AT 244 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROXIE TO 8 MILES EAST OF GARDEN CITY MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMBURG...KIRBY AND MEADVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3138 9121 3157 9126 3163 9116 3161 9115
3161 9109 3160 9098 3135 9080 3135 9098
3133 9098 3134 9102 3133 9103 3132 9112
TIME...MOT...LOC 0844Z 235DEG 25KT 3152 9111 3136 9097
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 7:59 PM CST, 6 hours 7 minutes earlier.
Area forecast discussion, Jan 31, 7:59 PM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 759 PM CST TUE JAN 31 2012 .UPDATE...A WARM MOIST ADVECTION PATTERN IN PLACE AND PWATS HAVE MORE THAN DOUBLED TO 1.1-1.2 INCHES SINCE LATE MONDAY. SHORT TERM RUC/WRF MODELS HAVE LATCHED ON TO A MID LEVEL SHORTWAVE IN ERN TX AND NOW SPREAD NUMEROUS SHRA ACROSS CENTRAL AND SRN PORTIONS OF OUR CWFA BETWEEN 06-15Z LATE TONIGHT/EARLY WEDNESDAY MORNING. INCREASING UPGLIDE AND MOISTURE TRANSPORT IN THE 290-295K REGION WILL ALSO RESULT IN ENOUGH LIFT SO HAVE BOOSTED OVERNIGHT POPS TO LIKELY CATEGORY IN THOSE AREAS AND NUDGED UP TO AROUND 50/50 CHANCES ELSEWHERE. SUSPECT MOST TEMPS WILL HOLD IN THE MID/UPPER 50S FOR LOWS AND FOG WILL REMAIN PATCHY DUE TO THE INCREASED RAIN CHANCES. EVEN THOUGH RAIN CHANCES ARE HIGHER...THE VOLUME OF RAINFALL WILL REMAIN QUITE LOW DUE TO LIMITED INSTABILITY AND WEAK MID LEVEL LAPSE RATES. EXPECT GENERALLY UNDER ONE QUARTER INCH OF RAIN WITH THIS NEXT WAVE OF SHOWERS./40/ && .AVIATION... CLOUDS WILL REMAIN ABOVE 3000 TO 4000 FT BEFORE LOWERING INTO THE MVFR CATEGORY FROM SW TO NE 05-09Z TONIGHT. ISOLATED SHOWERS WILL POSSIBLE OVER THE FAR WEST BEFORE O4Z AND THEN START BECOMING MORE NUMEROUS BY 07-10Z. CLOUD LAYERS WILL LOWER DURING THAT SAME TIME FRAME WITH WIDESPREAD LOW STRATUS AND SOME FOG RESULTING IN IFR CIGS/VSBYS 09-15Z. ANY FOG SHOULD LIFT BY MIDDAY WEDNESDAY WHEN DIMINISHING SHRA WILL ALSO ALLOW CIGS TO RISE TO MVFR FOR THE AFTERNOON...ISOLATED TSRA WILL BECOME POSSIBLE 20-24Z WEDNESDAY./40/ && .PREV DISCUSSION... /ISSUED 333 PM CST TUE JAN 31 2012/ SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)... TUESDAY SAW A RATHER WARM AFTERNOON THANKS TO SOUTHERLY ONSHORE FLOW AND A DECENT AMOUNT OF SUNSHINE FOR MOST AREAS. A CONTINUATION OF THE WARM WEATHER IS EXPECTED THROUGH THE REST OF THE WEEK AS THE ARKLAMISS REMAINS UNDER THE INFLUENCE OF THE MODIFIED TROPICAL AIRMASS THAT HAS MOVED IN...DESPITE THE APPROACH OF A WEAK COLD FRONT EARLY THURSDAY. IN THE MEAN TIME...A BETTER CHANCE FOR SHOWERS DEVELOPING LATER THIS EVENING INTO TONIGHT AS LOW LEVEL MOISTURE CONVERGENCE/ISENTROPIC LIFT STRENGTHENS ACROSS THE REGION. A LOW AMPLITUDE S/WV TRANSITING THE EASTERN HALF OF THE COUNTRY WILL KEEP A GOOD CHANCE OF SHOWERS GOING THROUGH THE DAY TOMORROW...AND POSSIBLY A FEW ISOLATED RUMBLES OF THUNDER. WEAK INSTABILITY PARAMETERS WILL PROHIBIT ROBUST UPDRAFT DEVELOPMENT KEEPING THE RISK FOR A STRONG STORM TO A MINIMUM. WILL KEEP THE HWO CLEAR. SHOWER CHANCES WILL DIMINISH EARLY THURSDAY MORNING AS THE UPPER TROUGH SWINGS BY AND SUBSIDENCE ASSOCIATED WITH A S/WV RIDGE OVERSPREADS THE REGION. SOUTHWESTERLY UPPER LEVEL FLOW QUICKLY RETURNS THURSDAY EVENING/NIGHT AS A DEEP UPPER LOW MOVES INTO THE FAR WESTERN PLAINS...AND SOUTHEASTERLY LOW LEVEL FLOW STRENGTHENS ALONG THE GULF COAST. THIS MAY ALLOW A FEW SHOWERS TO IMPACT THE FAR SOUTHWESTERN ZONES THURSDAY NIGHT BEFORE RAIN CHANCES INCREASE DURING THE DAY FRIDAY. OVERALL THE GFS MOS GUIDANCE LOOKED REASONABLE. I AM A LITTLE CONCERNED ADVERTISED HIGHS FOR TOMORROW MAY BE A BIT TOO HIGH...ESPECIALLY FOR AREAS THAT SEE DECENT RAINS DURING THE DAY. MANY AREAS MAY NOT GET TO 70 DEGREES...BUT UPPER 60S ARE STILL EXPECTED. /BK/ PREVIOUS LONG TERM...(FRIDAY THROUGH TUESDAY)... WELL ABOVE AVERAGE TEMPERATURES AND INCREASING RAIN CHANCES FRI-SAT. REGIONAL AND GLOBAL MODELS IN BETTER AGREEMENT THROUGH SATURDAY WITH TIMING/FEATURE DIFFERENCES CONTINUING THEREAFTER. RAIN CHANCES WILL BE ON THE INCREASE FRIDAY AFTERNOON THROUGH SATURDAY AS A DEEP AND HIGHLY-AMPLIFIED TROUGH DIGS ACROSS THE INTER-MOUNTAIN WEST THURSDAY AND BECOMES CUT-OFF ACROSS SRN PLAINS BY LATE FRI/EARLY SAT. A SFC LOW IS EXPECTED TO DEVELOP ACROSS THE ARKLATEX THAT WILL USHER IN LOW TO MID 60 DEWPOINTS ACROSS THE ENTIRE REGION. DECENT ISENTROPIC UPGLIDE COUPLED WITH 300-700 MUCAPE SHOULD RESULT IN DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. WITH BOTH THE 0Z OPS GFS AND EC SLOWING THE FRONT AT LEAST THROUGH SATURDAY NIGHT...HIGH MOISTURE AND MODEST INSTABILITY COULD CO-EXIST ACROSS THE ARKLAMISS SATURDAY AFTERNOON FOR POTENTIAL OF A FEW STRONG STORMS. THE EVOLUTION OF THIS POTENTIAL WILL NEED TO BE MONITORED AS MODELS WILL MOST LIKELY ALTER IN SOME DEGREE. SUNDAY THROUGH TUESDAY TIME-FRAME CONTINUES TO FEATURE MODEL DIFFERENCES WITH OPS GFS CONTINUING TO BE MORE PROGRESSIVE THAN THE EC. SINCE EC HAS COME AROUND MORE TOWARDS THE GFS IN THE SHORTER TERM...WILL GO WITH A BLEND WITH SLIGHTLY MORE WEIGHT PLACED IN THE OPS GFS CAMP. HAVE EXTENDED LIGHT PRECIP POSSIBILITIES INTO SUNDAY MORNING TO ACCOUNT FOR SLOWER BIAS OF EC BUT THEN REDUCE POPS SUNDAY AFTERNOON AS THE FRONT SHOULD BE CLEAR OF REGION. FOR MON/TUES...CONDITIONS LOOK TO BE MORE SEASONABLE WITH COOLER TEMPS EXPECTED AND CLEARER SKIES. FOR FORECAST MATTERS...LOW TEMPS WERE BUMPED UP ABOVE GUIDANCE FRI-SAT WITH MEXMOS SLOWLY PICKING UP ON THE UPWARD TREND. POPS WERE GENERALLY ACCEPTED THROUGH MUCH OF THE PERIOD BUT REDUCED SUNDAY AFTERNOON AND THEREAFTER. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 55 72 52 73 / 64 64 10 4 MERIDIAN 57 71 53 72 / 50 76 21 4 VICKSBURG 55 73 51 74 / 65 51 10 5 HATTIESBURG 58 73 55 74 / 50 76 15 8 NATCHEZ 58 72 54 73 / 70 56 10 5 GREENVILLE 56 69 53 71 / 50 41 14 4 GREENWOOD 56 71 53 73 / 50 54 19 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jan 31, 2:51 PM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CST TUE JAN 31 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 251 PM CST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:02 AM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 33 min |
| Feb 1, 5:35 AM CST | Special Weather Statement | JAN | Covington | 30 min |
| Feb 1, 6:41 AM CST | Special Weather Statement | JAN | Jones | 29 min |
| Feb 1, 6:54 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Feb 1, 7:19 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Feb 1, 9:27 AM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Feb 1, 10:20 AM CST | Special Weather Statement | JAN | Adams | 30 min |
| Feb 1, 4:33 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 57 min |
| Feb 1, 5:11 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 49 min |
| Feb 1, 5:24 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 43 min |
| Feb 1, 5:43 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 62 min |
| Feb 1, 5:48 PM CST | Tornado Warning | JAN | Carroll, Grenada | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.